Affordable Access

deepdyve-link deepdyve-link
Publisher Website

Clozapine associated thrombocytopenia.

Authors
  • Kate, Natasha
  • Grover, Sandeep
  • Aggarwal, Munish
  • Malhotra, Pankaj
  • Sachdeva, Manupdesh S
Type
Published Article
Journal
Journal of pharmacology & pharmacotherapeutics
Publication Date
Apr 01, 2013
Volume
4
Issue
2
Pages
149–151
Identifiers
DOI: 10.4103/0976-500X.110913
PMID: 23761715
Source
Medline
Keywords
License
Unknown

Abstract

Although agranulocytosis as a side effect of clozapine is well known, there is scarcity of data with regard to thrombocytopenia associated with clozapine. In this report we describe a case of clozapine induced thrombocytopenia and review the existing literature. A 22 year old female patient developed thrombocytopenia while on clozapine 187.5 mg/day for 17 weeks. Thrombocytopenia persisted for 24 weeks even after reduction in the dose of clozapine and ultimately clozapine had to be stopped, which led to resolution of thrombocytopenia. Clozapine-induced thrombocytopenia is a less well-known, but potentially serious, adverse effect that should be screened for in practice. The case highlights the fact that besides monitoring the leucocyte count, platelet count of patients receiving clozapine should also be monitored.

Report this publication

Statistics

Seen <100 times